I have a compromised imune system due to epsteinbarr and

Patient

Q: I have a compromised imune system due to epsteinbarr and possible lymes I had excrusiating nerve pain .. Extreme dehydration..digestion problems.. Droping weight but most worried is noticed my skin changing and think it's scleroderma .... The hospital has sent me a letter after 5 visits hat I need to be reevaluated for lymes .. 2 week process .. What can I do to slow the immune system and will treatmeant for lymes be even safe?

Doctor

A:   Hello,
Thank you for your query at AskTheDoctor.com
I understand your concern.
At this point with EBV infection as well as possible lymes the treatment should be aimed at supportive management, to ensure you do not end up losing a lot of weight before the complete recovery as well as keep yourself adequately hydrated.

The skin changes could itself be due to the extreme dehydration you have been subjected too. If lymes is positive the treatment given won't really worsen the EBV infection, and it definitely needs to be started swap. Lymes is bacterial, so the mode of actions differ.

For the skin changes and possible scleroderma, you need to get it physically examined for a conclusive diagnosis. If required there are immunosuppressants like Cyclosporine or corticosteroids which can be suggested at appropriate dosage. It is important the diagnosis is made since you are also suffering from EBV which already affects the immunity.

So kindly get it examined by a dermatologist and you can follow his guidelines regarding the skin changes.

Hope this was helpful,
Feel free to discuss further,
Regards.

Related Q&A

Q: I received a HSV 1 result of 1.12 I had cold sores as a teenager and was never sexually active at that point. Coul...

Q: My knee is severely swollen (size of a grapefruit). I had an xray which was normal. It hurts a ton on the inside of m...

Q: I'm a 19 year old male in good physical shape. I have never really had any medical problems in the past and rarely vi...

Q: Blood in stool. How do I tell if its a hemorrhoid or a result of my gastritis getting worse.

Q: I have been HIV for a year and half. I started Striblid 6 months ago. First time i ever took medicine for the vir...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews